Hi. I've been suffering from constant belching whenever I eat anything for the past year. Recently I purchased some betaine hydrochloric acid as I thought I might be having digestive problems due to low stomach acid. I took it for a couple of weeks and at first the results were really good, and my belching was reduced and I thought i had finally found the answer to my problems. But gradually over the days the belching was coming back. And my face begun to go all hot and bright red after eating. I have stopped taking the tablets now but my face keeps going bright red and hot whenever I eat still. Could the tablets I have taken possibly of damaged me somehow? And why does my face keep flushing?
Most doctors and researchers agree that no adverse effects of betaine hydrochloride have been detected, although there is need for further studies.
The most usual cause for belching is swallowing air when eating or drinking. Other possible causes for ructus include an ulcer and hiatal hernia. The lack of pain after eating might dismiss the ulcer as a possible cause. The hiatal hernia is diagnosed with adequate X-ray imaging techniques.
"Ask a Doctor" questions are answered by certified physicians and other medical professionals.
For more information about experts participating in the "Ask a Doctor" Network, please visit our
medical experts page.
You may also visit our General Q and A , for moderated patient to patient support and information.
The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician.
Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.